MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT SLVLS MONO STEM 190MM SZ 16 HO; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

SMITH & NEPHEW, INC. REDAPT SLVLS MONO STEM 190MM SZ 16 HO; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Model Number 71354483
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Joint Laxity (4526); Insufficient Information (4580)
Date of Event 02/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, as part of an unspecified medical indication, a patient underwent a thr revision surgery on the right hip on (b)(6) 2016.During this procedure, a redapt slvls mono stem 190mm sz 16 ho was implanted.After this procedure, the patient reported joint instability episodes which led to a second revision surgery been performed on (b)(6) 2017.The contribution of redapt slvls mono stem 190mm sz 16 ho to the reported event could not be discarded at this time.Additional details about the implanted prosthesis before the first revision surgery was performed are not available.As the data collection has been done retrospectively and is anonymized, further details on the patient's final outcome are unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, no relevant supporting clinical information could be provided to assist with this clinical investigation as the data collected from the post market clinical follow-up was anonymous.Without clinically relevant patient-specific supporting documentation, a thorough medical investigation cannot be performed.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined based on the limited information provided.Should any additional clinical information be provided this complaint will be re-evaluated.A review of complaint history did not reveal additional complaints for the listed device for the same failure mode.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to fit/sizing issue, lifetime of device or patient condition.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REDAPT SLVLS MONO STEM 190MM SZ 16 HO
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12524131
Report Number1020279-2021-07109
Device Sequence Number16422273
Product Code MEH
UDI-Device Identifier00885556580776
UDI-Public00885556580776
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71354483
Device Catalogue Number71354483
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age29 YR